← Return to Thyroid Problems leading to weight loss

Discussion
suzy37 (@suzy37)

Thyroid Problems leading to weight loss

Diabetes & Endocrine System | Last Active: Sep 25, 2019 | Replies (69)

Comment receiving replies
@mcmurf2

short back ground : been on synthroid or levothyroxin for over 15 years Was originally put on it by psychiatrist due to depression and low energy.
Fast forward to last summer. A year ago, I went to the Dr for my eye. It wasn't acting right,, seemed to be more closed. They said nothing was wrong. EVERY Dr appt I mentioned my eyes.. they were doing strange things. The answer was finally – to to the optometrist. SO, I went last week,, NOTHING wrong with my eyes. But, they are getting big. My friend said she doesn't like looking at them anymore. My eyes have always been the family joke – Terri and her squinty eyes. I ruin every photo!
About a month after that I was at my Dr's for shaking. Thyroid was off.. lowered dose, next visit,, thyroid was off… the other way.. BIG swing. she finally sent me to endocrinologist. she just kept lowering my dose as labs were off. Then, 1.5 weeks ago, I wake up with TERRIBLE shakes.. my BODY was shaking, not just my arms and legs. I was out of control. Very scary. Went to ER. At that time, we were not thinking thyroid as I JUST had a lab draw a week and a half before that and synthroid was lowered to 50 mg. Long story short… it was all Thyroid.. hyper.. all symptoms of hyper accelerated. Call to my endo. office in a bigger town said to stop taking my synthroid, labs were off.. ok,, wow. Stop!?? ok…

I have been really sick since then,, bad symptoms of hyper. And, I have been so stressed out, I blew my epidural I got last month… neck and shoulders back to pins and needles. Asked on another line,, and the answer back was :struma ovari – NEVER heard of this.
My Endo will not order any more labs, or tests until the synthroid is out of my body. ( I understand that). I am wondering IF I need to go to my primary and get my ovaries checked. 3 years ago they said I had fibroids… well,, wonder IF that was wrong… and it is this..?? also,, 2-3 years ago during a ultra sound for something else, they found a small nodule on my thyroid. Too small to worry about.. and I don't get another ultrasound for it till Aug.
And,, just to throw this out there: during physical therapy,in the last 2 weeks, when the therapist does ultrasound on the left side of my neck, I get a big reaction.. I cough, but the 'tickling' is not in my throat.. but on the side. Ultrasound does NOT do this on my right side.
Question is, do I go against my endo's 'orders' and get my ovaries checked by my primary?
Labs drawn are not complete thyroid labs,, just the basics.
Free T3 – 7.6 Free T4 – 2.1 TSH reflex to FT4 – 0

advice???? I am generally a patient person, but waiting 6 weeks is hard. today I finally had a good day – didn't feel 'sick', but still shook,, ( I'll take that)

I should also ad, that I have been thru an extreme amount of stress since Jan 9.

Jump to this post


Replies to "short back ground : been on synthroid or levothyroxin for over 15 years Was originally put..."

@mcmurf2 Having an over active thyroid ( or overdose on thyroid meds) will cause nervousness and anxiety, so remember that as it is affecting your self evaluation right now. Fibroids happen in the uterus, not the ovaries, so listen to your doctor on that. He's right that you need to wait for further blood tests because they can't assess proper function while the thyroid hormones are too high and they shouldn't guess about this. You will get through this. If you get to where the thyroid hormone levels are too low, you'll get tired and your body will tell you. I have Hashimoto's and my thyroid function fluctuates which then can make my hormone levels either too high or too low so I pay attention to how I feel and if I loose energy late in the day. I check in with my doctor when I think the dose should be changed and they have me try a slightly different dose and see if I feel better. I take desiccated pig thyroid (Nature Throid) and the dosing is different that with Synthroid because it has all the components the thyroid needs. With Synthroid, your body has to convert it to make some of the components. Perhaps that might be an option to try once you get the Synthroid out of your body. Your thyroid might be making hormones on it's own in addition to the Synthroid, and you really need to get back to square one to start over and figure this out. It might be worth asking if your body converts Synthroid correctly. Here is some literature that describes the staring you've mentioned with your eyes and that this is related to an overactive thyroid. The doctor who manages my thyroid is a functional medicine specialist, not an endocrinologist. He has said that the "normal" definition is based on an average of thyroid functions in humans including those who are not very well, so he doens't use that to determine what my optimal levels should be.
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC1780617/?page=1

  Request Appointment